Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 15, NWS Wichita, KS

June 25, 201311 counties in Kansas

NWS Wichita, KS issued this wind advisory at Jun 25, 2013, 11:18 AM CDT for 11 counties in Kansas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2013, 11:18 AM CDT (16:18 UTC)
Expired
Jun 25, 2013, 7:33 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS

Counties Butler County, KS, Chase County, KS, Cowley County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 16 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 4.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1005 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1005 J/kg
Mixed-layer CIN
-405 J/kg
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WWUS73 KICT 251618
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1118 AM CDT TUE JUN 25 2013

...STRONG SOUTHERLY WINDS THIS AFTERNOON AND EVENING...

KSZ051>053-067>069-082-083-091>093-260100-
/O.NEW.KICT.WI.Y.0015.130625T1618Z-130626T0100Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
1118 AM CDT TUE JUN 25 2013

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 



* TIMING...SOUTHERLY WINDS ARE VERY STRONG AND WILL REMAIN STRONG
  THIS AFTERNOON AND EVENING.

* WINDS...WILL BE SUSTAINED TO BETWEEN 25 AND 35 MPH WITH GUSTS
  CLOSE TO 40 TO 45 MPH THIS AFTERNOON AND EARLY EVENING.

* IMPACTS...DRIVING ON EAST-WEST ORIENTED ROADWAYS WILL BE
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BILLINGS
2 follow-up statements
563 
WWUS73 KICT 252032
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
332 PM CDT TUE JUN 25 2013

...STRONG SOUTHERLY WINDS THIS AFTERNOON AND EVENING...

KSZ051>053-067>069-082-083-091>093-260100-
/O.CON.KICT.WI.Y.0015.000000T0000Z-130626T0100Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
332 PM CDT TUE JUN 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...STOUT SOUTH WINDS WILL CONTINUE THROUGH EARLY THIS 
  EVENING.

* WINDS...WILL BE SUSTAINED AT 25 AND 35 MPH WITH GUSTS FROM 40 TO
  45 MPH.

* IMPACTS...DRIVING ON EAST-WEST ORIENTED ROADWAYS WILL BE 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
945 
WWUS73 KICT 260033
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
733 PM CDT TUE JUN 25 2013

KSZ051>053-067>069-082-083-091>093-260145-
/O.CAN.KICT.WI.Y.0015.000000T0000Z-130626T0100Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
733 PM CDT TUE JUN 25 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

GUSTY SOUTH WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS MOST OF
SOUTH CENTRAL KANSAS EARLY THIS EVENING.

$$

KETCHAM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 25, 5:54 AM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, Jun 25, 5:54 AM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
554 AM CDT TUE JUN 25 2013

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 350 AM CDT TUE JUN 25 2013

TODAY:
A NEGATIVELY-TILTED UPR-DECK WAVE EXTENDING FROM WRN MT TO EXTREME NW
KS HAS BEEN PRIMARILY RESPONSIBLE FOR NUMEROUS (+)TSRA THAT HAVE
OCCURRED OVER MOST OF WRN & CNTRL KS DURING THE NIGHT. AS OF 245 PM
TSRA EXTENDED FROM EXTREME NC KS (JEWELL & REPUBLIC COUNTIES) TO SE KS
(GREENWOOD COUNTY) WITH THE MOST INTENSE TSRA OCCURRING OVER NC KS. AS
THE UPR-DECK WAVE CONTINUES TO PUSH E ACROSS THE NRN PLAINS...THE TSRA
WOULD LIKEWISE MOVE E & SHOULD EXIT NE & EC KS BY 9 AM. AS THE MID-UPR
WAVE VACATES THE NRN PLAINS THE LWR-DECK FLOW WILL TAKE ON A MORE SWLY
COMPONENT TO PRODUCE HOTTER TEMPERATURES WITH AREAS ALONG & W OF I-135
REACHING 100-104F.

TONIGHT:
WITH THE AFORE-MENTIONED MID-UPR WAVE SCOOTING ACROSS THE UPR MS VALLEY
A VERY WEAK "COLD" FRONT SHOULD SAG SE TOWARD CNTRL KS LATE TONIGHT. IT
SHOULD BE MORE HUMID AS S-SW WINDS WON'T BE AS STRONG THEREBY LIMITING
MIXING OF THE BOUNDARY LAYER.

WED & WED NGT:
WITH THE WEAK FRONT CONTINUING TO SAG TOWARD THE KS/OK BORDER WED WOULD
BE QUITE HUMID AS HIGHER OCTANE LWR-DECK MOISTURE BEGINS TO POOL ALONG
THE FRONT. LWR-DECK MOISTURE GETS EVEN RICHER AS EVENING APPROACHES &
WITH A COUPLE OF MID-LVL IMPULSES VENTURING E OVER RN & CNTRL OK THIS
MAY SET STAGE FOR A FEW TSRA TO POP WED EVENING ACROSS FAR SC & SE KS.
NO DOUBT AIRMASS IS SURE TO GET VERY UNSTABLE WITH MUCAPES OF 3500 TO
3800 PROJECTED OVER THESE AREAS LATE WED AFTERNOON & EARLY EVENING.
GENERIC ~20% POPS HAVE THEREFORE BEEN INTRODUCED TO MOST OF SC & SE KS
WED NGT.

THU & THU NIGHT:
STRONG & MASSIVE UPR-LVL HIGH PRESSURE WILL SPREAD SLOWLY E FROM CNTRL
ROCKIES THAT'LL TEAM WITH A FAIRLY INTENSE CYCLONE CROSSING THE GREAT
LAKES TO PRODUCE A FAST NW FLOW REGIME FROM SASKATCHEWAN TO THE MID MS
VALLEY. THIS WILL SEND A WEAK COLD FRONT SURGING SE ACROSS KS THU NGT.
A FAIRLY WELL-DEFINED LWR-DECK MOISTURE AXIS ORIENTED IN A NW-SE MANNER
FROM SD TO THE LWR MS VALLEY SHOULD INDUCE AN MCS TO DEVELOP & SURGE SE
FROM THE NRN PLAINS ACROSS ~THE NERN HALF KS & MOST OF MO THU NGT. THE
INHERITED ~20% POPS ASSIGNED ALONG THE NE CORRIDOR OF KICT COUNTRY HAVE
BEEN RETAINED BUT WILL BE WATCHING HOW PATTERN EVOLVES CLOSELY.

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 350 AM CDT TUE JUN 25 2013

THE AFORE-MENTIONED COLD FRONT SHOULD CONTINUE TO SURGE SE WELL INTO
OK ON FRI TO ALLOW AIRMASS TO STABILIZE. AS SUCH NEXT WEEKEND SHOULD
REMAIN DRY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 537 AM CDT TUE JUN 25 2013

MAIN AVIATION CONCERNS: EVOLUTION OF MCS OVER NE/E-CNTRL KS THIS
MORNING...AND GUSTY SOUTHERLY WINDS AGAIN TODAY.

THUNDERSTORM CLUSTERS OVER EAST CENTRAL KS SHOULD CONTINUE TO
PROPAGATE EAST-SOUTHEAST INTO MID MORNING AND MAY EVENTUALLY IMPACT
CNU. HAVE INCLUDED A VCTS THERE FOR NOW. OTHER AREAS OF
ACCAS/ISOLD TSRA COULD DEVELOP OVER SOUTH CENTRAL/SOUTHEAST KS
THIS MORNING IN STEEP MID-LEVEL LAPSE RATE ENVIRONMENT IN 700 MB
MOIST AXIS. PRESSURE GRADIENT ACROSS CENTRAL/EASTERN KS WILL
RESULT IN SOUTHERLY WIND GUSTS OF 30-35 KT TODAY. A WEAK
FRONT/TROUGH AXIS IS PROGGED TO MOVE INTO CENTRAL KS LATE THIS
PM/EARLY EVE BEFORE STALLING. HAVE WINDS BECOMING LIGHT
NORTHEASTERLY AT RSL EARLY EVE...WITH WINDS REMAINING S-SERLY
ELSEWHERE.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    99  75 101  76 /   0  10   0  20
HUTCHINSON     102  74 103  75 /   0  10  10  10
NEWTON         100  74 101  75 /  10  10  10  10
ELDORADO        96  75  99  75 /  10  10  10  20
WINFIELD-KWLD   97  76  99  76 /   0  10   0  20
RUSSELL        105  70 100  74 /   0  10   0   0
GREAT BEND     103  70 101  74 /   0  10   0   0
SALINA         103  73 100  75 /  10  10   0   0
MCPHERSON      103  74 102  75 /   0  10  10   0
COFFEYVILLE     94  75  94  76 /  10  10  10  20
CHANUTE         94  75  95  76 /  10  10  10  20
IOLA            94  75  94  76 /  20  10  10  20
PARSONS-KPPF    94  75  94  76 /  10  10  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 25, 7:31 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
731 AM CDT TUE JUN 25 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-261245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
731 AM CDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING IN SOUTH CENTRAL
AND SOUTHEAST KANSAS. SEVERE WEATHER IS NOT EXPECTED.

HEAT INDICES BETWEEN 100 AND 105 ARE LIKELY IN NEARLY ALL OF
CENTRAL AND SOUTH-CENTRAL KANSAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDICES ARE LIKELY TO REACH 105 TO 108 IN MOST OF SOUTH
CENTRAL KANSAS WEDNESDAY AFTERNOON AND BETWEEN 100 AND 104 IN THE
REMAINING AREAS. HEAT INDICES OF 105 TO 107 ARE LIKELY IN MOST
AREAS THURSDAY AFTERNOON. THE EXCEPTIONS WOULD BE PARTS OF CENTRAL
KANSAS WHERE INDICES BETWEEN 100 AND 104 ARE ANTICIPATED.

A FEW THUNDERSTORMS...CAPABLE OF PRODUCING SMALL HAIL AND GUSTS
AROUND 50 MPH...ARE POSSIBLE OVER FAR SOUTH-CENTRAL AND SOUTHEAST
KANSAS WEDNESDAY NIGHT. THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY
NIGHT PRIMARILY ALONG AND NORTHEAST OF A LINE FROM GREAT BEND...TO
NEWTON...TO SEDAN. THESE THUNDERSTORMS MAY APPROACH SEVERITY WITH
GUSTS AROUND 55 MPH AND NICKEL-SIZED HAIL BOTH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Jun 25, 5:30 AM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
530 AM CDT TUE JUN 25 2013

KSZ052-053-251100-
CHASE-MARION-
530 AM CDT TUE JUN 25 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHASE AND MARION COUNTIES...

AT 527 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HERINGTON...OR 19 MILES NORTH OF MARION...
AND MOVING SOUTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3852 9693 3852 9668 3841 9668 3849 9701
      3856 9705 3861 9705 3861 9700 3861 9692
TIME...MOT...LOC 1030Z 298DEG 30KT 3861 9694

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:29 PM CDTSpecial Weather StatementICTBarton, Ellsworth, Rice61 min
Jun 24, 8:52 PM CDTSpecial Weather StatementICTChase53 min
Jun 24, 9:25 PM CDTSpecial Weather StatementICTMarion65 min
Jun 24, 9:31 PM CDTSpecial Weather StatementICTEllsworth, Harvey, Lincoln, McPherson, Reno, Rice and 1 more59 min
Jun 24, 9:52 PM CDTSpecial Weather StatementICTChase53 min
Jun 24, 10:37 PM CDTSpecial Weather StatementICTRussell53 min
Jun 24, 10:50 PM CDTSpecial Weather StatementICTKingman, Reno55 min
Jun 24, 10:54 PM CDTSpecial Weather StatementICTHarvey, Sedgwick66 min
Jun 24, 11:32 PM CDTSpecial Weather StatementICTRussell58 min
Jun 25, 12:11 AM CDTSpecial Weather StatementICTButler, Chase, Marion64 min
Jun 25, 12:31 AM CDTSpecial Weather StatementICTLincoln59 min
Jun 25, 1:16 AM CDTSpecial Weather StatementICTSaline29 min
Jun 25, 1:35 AM CDTSpecial Weather StatementICTLincoln25 min
Jun 25, 1:51 AM CDTSpecial Weather StatementICTLincoln24 min
Jun 25, 2:02 AM CDTSpecial Weather StatementICTSaline43 min
Jun 25, 2:07 AM CDTSpecial Weather StatementICTMarion23 min
Jun 25, 2:10 AM CDTSpecial Weather StatementICTLincoln35 min
Jun 25, 2:13 AM CDTSevere Thunderstorm WarningICTLincoln32 min
Jun 25, 2:27 AM CDTSpecial Weather StatementICTSaline33 min
Jun 25, 3:56 AM CDTSevere Thunderstorm WarningICTSaline49 min
Jun 25, 5:30 AM CDTSpecial Weather StatementICTMarion30 min

Nearby

Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.